Florida, 2006

Heavy Rain in Florida, July 11, 2006

July 11, 2006 · NWS JAX · 1 event in 1 county or zone

3 inches (some roads flooded).

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Emergency Management sent the following rainfall summary for 7/11/06:Flagler EOC in Bunnell: 1.25 inches.Pine Lakes Subdivision in Palm Coast: 6.3 inches (some roads flooded). South Seminole Woods Subdivision in Palm Coast: 3.3 inchesNorthwest Palm Coast: 4.20 inches

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 8:00 PM EST, 4 hours earlier.

Area forecast discussion, Jul 10, 8:00 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 PM EDT MON JUL 10 2006

SFC DATA SHOWS BROAD WEAK TROUGHING OVER THE CWA WITH A SE FLOW
NOTED TOWARD THE E COAST AND IN THE COASTAL WATERS. ISOLD SHOWER ACTIVITY
OVER SE GA DISSIPATED OVER AN HOUR AGO AND ONLY THING LEFT IS SOME
SCT CU OVER PARTS OF THE INTERIOR ZONES. WEAK TROUGHING IS NOTED IN
THE RUC 850 MB ANALYSIS AND 06 HR GFS FCST FROM GILCHRIST COUNTY TO
SE COASTAL GA ZONES...PERHAPS THE REFLECTION OF THE MID-UPPER TROUGH
OVER THE REGION THAT EXTENDS FROM THE NE GULF OF MEXICO TO THE
COASTAL CAROLINAS. WITH TIME...THE LOW LEVEL FEATURE IS PROGGED TO
CONT TO DRIFT NWWD WHICH MAY HELP BRING A FEW MORE SHOWERS INTO THE
COASTAL WATERS AND POSSIBLY INTO THE COASTAL ZONES BUT PROBS SEEM
TOO SMALL TO MENTION. WILL LIKELY REMOVE SHOWERS/TSTMS FROM ZFP AND
KEEP JUST ISOLD SHOWERS IN THE COASTAL WATERS. OTHERWISE FCST IS ON
TRACK. TUE...INCREASING MOISTURE EXPECTED AS DEEPER SE FLOW DEVELOPS
WITH BEST RAIN CHANCES OVER FL ZONES WHERE MOISTURE WILL BE HIGHEST.

MARINE...OBSERVATIONS SHOW WINDS AVERAGING SE AROUND 10G15KT AND SEAS
AROUND 2-3 FT. (MOST OF WAVE ENERGY IN THE FORM OF SWELL WITH
PERIODS NEAR 9 SECONDS.)  THIS IS IN LINE WITH THE FORECAST AND
LITTLE CHANGE EXPECTED FOR THE UPDATE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

ARS
Hazardous weather outlook, Jul 10, 7:45 PM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 PM EDT MON JUL 10 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-110940-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
845 PM EDT MON JUL 10 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

DUE TO PERSISTENT SOUTHEAST SEA SWELLS...A MODERATE RISK OF RIP
CURRENTS IS LIKELY MUCH OF THIS WEEK.

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TUESDAY AFTERNOON AND
EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY
THROUGH SATURDAY. THE PRIMARY HAZARDS EACH DAY WILL BE LIGHTNING AND
POSSIBLY LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
July 11, 12:00 AM EST to 11:59 PM EST
Where
Flagler County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517219.